August  2017, 22(6): 2291-2300. doi: 10.3934/dcdsb.2017096

Blow-up phenomena for nonlinear pseudo-parabolic equations with gradient term

Università di Cagliari, Dipartimento di Matematica e Informatica, V.le Merello 92,09123 Cagliari, Italy

Monica Marras, E-mail address: mmarras@unica.it

Received  April 2016 Revised  December 2016 Published  March 2017

This paper is concerned with the pseudo-parabolic problem
$\left\{ \begin{array}{l}\begin{split}u_t- \lambda \triangle u_t=& k(t) \text{div}(g(| \nabla u|^2) \nabla u) +f(t,u,| \nabla u| ) \quad {\rm in} \ \Omega \times (0, t^*), \\[6pt] u=&0 \ \qquad {\rm on} \ \partial \Omega \times (0,t^*),\\[6pt] u ({ x},0) =& u_0 ({ x}) \quad {\rm in} \ \Omega,\\[6pt]\end{split}\end{array} \right.$
where
$\Omega$
is a bounded domain in
$\mathbb{R}^n, \ n\geq 2$
, with smooth boundary
$ \partial \Omega$
,
$ k$
is a positive constant or in general positive derivable function of
$t$
. The solution
$u(x,t)$
may or may not blow up in finite time. Under suitable conditions on data, a lower bound for
$t^*$
is derived, where
$[0,t^*)$
is the time interval of existence of
$u(x,t).$
We indicate how some of our results can be extended to a class of nonlinear pseudo-parabolic systems.
Citation: Monica Marras, Stella Vernier-Piro, Giuseppe Viglialoro. Blow-up phenomena for nonlinear pseudo-parabolic equations with gradient term. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2291-2300. doi: 10.3934/dcdsb.2017096
References:
[1]

A. B. Al'Shin, M. O. Korpusov and A. G. Sveshnikov, Blow-up in Nonlinear Sobolev Type Equations, De Gruyter Series in Nonlinear Analysis and Applications, 2011. Google Scholar

[2]

G. I. BarenblattI. P. Zeltov and I. N. Kockina, Basic concepts in the theory of seepage, J. Sov. Appl. Math. Mech., 24 (1960), 852-864.   Google Scholar

[3]

G. I. BarenblattYu. P. Zheltov and I. N. Kochina, Foundations of filtration theory in cracked media, Appl. Math. Mech., 24 (1960), 58-73.   Google Scholar

[4]

P. J. Chen and M. E. Gurtin, On a theory of heat conduction involving two temperatures, Z. Anghew. Math. Phys., 19 (1968), 614-627.   Google Scholar

[5]

E. Di Benedetto and M. Pierre, On the maximum principle for pseudoparabolic Equations, Indiana Univ. Math. J., 30 (1981), 821-854.   Google Scholar

[6]

H. A. Levine, Some nonexistence and instability theorems for solutions of formally parabolic equations of the form Put = -Au + F(u), Arch. Rational Mech. Anal., 51 (1973), 371-386.   Google Scholar

[7]

P. Luo, Blow-up phenomena for a pseudo-parabolic equation, Math. Meth. Appl. Sci., 38 (2015), 2636-2641.   Google Scholar

[8]

M. Marras and S. Vernier Piro, On global existence and bounds for blow-up time in non linear parabolic problems with time dependent coefficients, Discrete Contin. Dyn. Syst., 2013 (2013), 535-544.   Google Scholar

[9]

M. Marras and S. Vernier-Piro, Blow up and decay bounds in quasilinear parabolic problems, Discrete Contin. Dyn. Syst., 2007 (2007), 704-712.   Google Scholar

[10]

M. MarrasS. Vernier-Piro and G. Viglialoro, Estimates from below of blow-up time in a parabolic system with gradient term, International Journal of Pure and Applied Mathematics, 93 (2014), 297-306.   Google Scholar

[11]

M. MarrasS. Vernier-Piro and G. Viglialoro, Lower bounds for blow-up time in a parabolic problem with a gradient term under various boundary conditions, Kodai Mathematical Journal, 37 (2014), 532-543.   Google Scholar

[12]

G. A. Philippin, Lower bounds for blow-up time in a class of nonlinear wave equations, Z. Angew. Math. Phys., 66 (2015), 129-134.   Google Scholar

[13]

R. E. Showalter and T. W. Ting, Pseudoparabolic partial differential equations, SIAM J. Math. Anal., 1 (1970), 1-26.   Google Scholar

[14]

S. L. Sobolev, On a new problem of mathematical physics, Izv. Akad. Nauk SSSR Ser. Mat., 18 (1954), 3-50.   Google Scholar

[15]

T. W. Ting, Parabolic and pseudo-parabolic partial differential equations, J. Math. Soc. Japan, 21 (1969), 440-453.   Google Scholar

[16]

G. Viglialoro, On the blow-up time of a parabolic system with damping terms, Comptes Rendus de L'Academie Bulgare des Sciences, 67 (2014), 1223-1232.   Google Scholar

[17]

R. Xu and J. Su, Global existence and finite time blow-up for a class of semilinear pseudoparabolic equations, J. Funct. Anal., 264 (2013), 2732-2763.   Google Scholar

show all references

References:
[1]

A. B. Al'Shin, M. O. Korpusov and A. G. Sveshnikov, Blow-up in Nonlinear Sobolev Type Equations, De Gruyter Series in Nonlinear Analysis and Applications, 2011. Google Scholar

[2]

G. I. BarenblattI. P. Zeltov and I. N. Kockina, Basic concepts in the theory of seepage, J. Sov. Appl. Math. Mech., 24 (1960), 852-864.   Google Scholar

[3]

G. I. BarenblattYu. P. Zheltov and I. N. Kochina, Foundations of filtration theory in cracked media, Appl. Math. Mech., 24 (1960), 58-73.   Google Scholar

[4]

P. J. Chen and M. E. Gurtin, On a theory of heat conduction involving two temperatures, Z. Anghew. Math. Phys., 19 (1968), 614-627.   Google Scholar

[5]

E. Di Benedetto and M. Pierre, On the maximum principle for pseudoparabolic Equations, Indiana Univ. Math. J., 30 (1981), 821-854.   Google Scholar

[6]

H. A. Levine, Some nonexistence and instability theorems for solutions of formally parabolic equations of the form Put = -Au + F(u), Arch. Rational Mech. Anal., 51 (1973), 371-386.   Google Scholar

[7]

P. Luo, Blow-up phenomena for a pseudo-parabolic equation, Math. Meth. Appl. Sci., 38 (2015), 2636-2641.   Google Scholar

[8]

M. Marras and S. Vernier Piro, On global existence and bounds for blow-up time in non linear parabolic problems with time dependent coefficients, Discrete Contin. Dyn. Syst., 2013 (2013), 535-544.   Google Scholar

[9]

M. Marras and S. Vernier-Piro, Blow up and decay bounds in quasilinear parabolic problems, Discrete Contin. Dyn. Syst., 2007 (2007), 704-712.   Google Scholar

[10]

M. MarrasS. Vernier-Piro and G. Viglialoro, Estimates from below of blow-up time in a parabolic system with gradient term, International Journal of Pure and Applied Mathematics, 93 (2014), 297-306.   Google Scholar

[11]

M. MarrasS. Vernier-Piro and G. Viglialoro, Lower bounds for blow-up time in a parabolic problem with a gradient term under various boundary conditions, Kodai Mathematical Journal, 37 (2014), 532-543.   Google Scholar

[12]

G. A. Philippin, Lower bounds for blow-up time in a class of nonlinear wave equations, Z. Angew. Math. Phys., 66 (2015), 129-134.   Google Scholar

[13]

R. E. Showalter and T. W. Ting, Pseudoparabolic partial differential equations, SIAM J. Math. Anal., 1 (1970), 1-26.   Google Scholar

[14]

S. L. Sobolev, On a new problem of mathematical physics, Izv. Akad. Nauk SSSR Ser. Mat., 18 (1954), 3-50.   Google Scholar

[15]

T. W. Ting, Parabolic and pseudo-parabolic partial differential equations, J. Math. Soc. Japan, 21 (1969), 440-453.   Google Scholar

[16]

G. Viglialoro, On the blow-up time of a parabolic system with damping terms, Comptes Rendus de L'Academie Bulgare des Sciences, 67 (2014), 1223-1232.   Google Scholar

[17]

R. Xu and J. Su, Global existence and finite time blow-up for a class of semilinear pseudoparabolic equations, J. Funct. Anal., 264 (2013), 2732-2763.   Google Scholar

[1]

Hua Chen, Huiyang Xu. Global existence and blow-up of solutions for infinitely degenerate semilinear pseudo-parabolic equations with logarithmic nonlinearity. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 1185-1203. doi: 10.3934/dcds.2019051

[2]

Xiaoli Zhu, Fuyi Li, Ting Rong. Global existence and blow up of solutions to a class of pseudo-parabolic equations with an exponential source. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2465-2485. doi: 10.3934/cpaa.2015.14.2465

[3]

Yang Cao, Jingxue Yin. Small perturbation of a semilinear pseudo-parabolic equation. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 631-642. doi: 10.3934/dcds.2016.36.631

[4]

Mu-Ming Zhang, Tian-Yuan Xu, Jing-Xue Yin. Controllability properties of degenerate pseudo-parabolic boundary control problems. Mathematical Control & Related Fields, 2019, 0 (0) : 0-0. doi: 10.3934/mcrf.2019034

[5]

Huafei Di, Yadong Shang, Xiaoxiao Zheng. Global well-posedness for a fourth order pseudo-parabolic equation with memory and source terms. Discrete & Continuous Dynamical Systems - B, 2016, 21 (3) : 781-801. doi: 10.3934/dcdsb.2016.21.781

[6]

Victor A. Galaktionov, Juan-Luis Vázquez. The problem Of blow-up in nonlinear parabolic equations. Discrete & Continuous Dynamical Systems - A, 2002, 8 (2) : 399-433. doi: 10.3934/dcds.2002.8.399

[7]

Monica Marras, Stella Vernier Piro. On global existence and bounds for blow-up time in nonlinear parabolic problems with time dependent coefficients. Conference Publications, 2013, 2013 (special) : 535-544. doi: 10.3934/proc.2013.2013.535

[8]

Ronghua Jiang, Jun Zhou. Blow-up and global existence of solutions to a parabolic equation associated with the fraction p-Laplacian. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1205-1226. doi: 10.3934/cpaa.2019058

[9]

Monica Marras, Stella Vernier Piro. Bounds for blow-up time in nonlinear parabolic systems. Conference Publications, 2011, 2011 (Special) : 1025-1031. doi: 10.3934/proc.2011.2011.1025

[10]

Yoshikazu Giga. Interior derivative blow-up for quasilinear parabolic equations. Discrete & Continuous Dynamical Systems - A, 1995, 1 (3) : 449-461. doi: 10.3934/dcds.1995.1.449

[11]

Li Ma. Blow-up for semilinear parabolic equations with critical Sobolev exponent. Communications on Pure & Applied Analysis, 2013, 12 (2) : 1103-1110. doi: 10.3934/cpaa.2013.12.1103

[12]

Sachiko Ishida, Tomomi Yokota. Blow-up in finite or infinite time for quasilinear degenerate Keller-Segel systems of parabolic-parabolic type. Discrete & Continuous Dynamical Systems - B, 2013, 18 (10) : 2569-2596. doi: 10.3934/dcdsb.2013.18.2569

[13]

Hua Chen, Nian Liu. Asymptotic stability and blow-up of solutions for semi-linear edge-degenerate parabolic equations with singular potentials. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 661-682. doi: 10.3934/dcds.2016.36.661

[14]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete & Continuous Dynamical Systems - A, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[15]

Pavol Quittner, Philippe Souplet. Blow-up rate of solutions of parabolic poblems with nonlinear boundary conditions. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 671-681. doi: 10.3934/dcdss.2012.5.671

[16]

Huiling Li, Mingxin Wang. Properties of blow-up solutions to a parabolic system with nonlinear localized terms. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 683-700. doi: 10.3934/dcds.2005.13.683

[17]

Julián López-Gómez, Pavol Quittner. Complete and energy blow-up in indefinite superlinear parabolic problems. Discrete & Continuous Dynamical Systems - A, 2006, 14 (1) : 169-186. doi: 10.3934/dcds.2006.14.169

[18]

Júlia Matos. Unfocused blow up solutions of semilinear parabolic equations. Discrete & Continuous Dynamical Systems - A, 1999, 5 (4) : 905-928. doi: 10.3934/dcds.1999.5.905

[19]

Shiming Li, Yongsheng Li, Wei Yan. A global existence and blow-up threshold for Davey-Stewartson equations in $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1899-1912. doi: 10.3934/dcdss.2016077

[20]

Zaihui Gan, Jian Zhang. Blow-up, global existence and standing waves for the magnetic nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2012, 32 (3) : 827-846. doi: 10.3934/dcds.2012.32.827

2018 Impact Factor: 1.008

Metrics

  • PDF downloads (18)
  • HTML views (5)
  • Cited by (1)

[Back to Top]